Alert archive / Ohio / Gale Warnings in 2010

Gale Warning 5, NWS Cleveland, OH

September 3, 2010

NWS Cleveland, OH issued this gale warning at Sep 3, 2010, 3:58 PM EDT. It took effect at Sep 3, 2010, 8:00 PM EDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 3:58 PM EDT (19:58 UTC)
In effect from
Sep 3, 2010, 8:00 PM EDT
Expired
Sep 4, 2010, 9:00 PM EDT
In force
25 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WHUS71 KCLE 031958
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT FRI SEP 3 2010

LEZ142>149-040400-
/O.EXT.KCLE.SC.Y.0037.000000T0000Z-100904T0000Z/
/O.NEW.KCLE.GL.W.0005.100904T0000Z-100904T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
358 PM EDT FRI SEP 3 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM
EDT THIS EVENING. 

A COLD FRONT MOVED EAST ACROSS THE LAKE AND WINDS WILL CONTINUE TO
INCREASE ACROSS THE LAKE THIS AFTERNOON TO 15 TO 25 KNOTS. THIS
WILL CAUSE WAVES TO CONTINUE TO BUILD ABOVE 4 FEET MAKING THE LAKE
CONDITIONS HAZARDOUS FOR SMALL CRAFT. 

GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED TO OCCUR TONIGHT THROUGH
SATURDAY AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH IN THE
AFTERNOON ON SATURDAY TO 30 KNOTS AND FURTHER DIMINISH SATURDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-162>169-040400-
/O.NEW.KCLE.GL.W.0005.100904T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
358 PM EDT FRI SEP 3 2010

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY. 

A COLD FRONT MOVED EAST ACROSS THE LAKE AND WINDS WILL CONTINUE TO
INCREASE ACROSS THE LAKE THIS EVENING. GALE FORCE WINDS ARE
EXPECTED TO OCCUR TONIGHT THROUGH SATURDAY AFTERNOON. THE WINDS
WILL BEGIN TO DIMINISH IN THE AFTERNOON ON SATURDAY TO 30 KNOTS
AND FURTHER DIMINISH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LOMBARDY
6 follow-up statements
764 
WHUS71 KCLE 040133
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT FRI SEP 3 2010

LEZ061-142>149-162>169-040945-
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
933 PM EDT FRI SEP 3 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY. 

GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED TO DEVELOP OVERNIGHT IN
THE WAKE OF A STRONG COLD FRONT NOW TO OUR EAST. GALES WILL
PERSIST INTO THE AFTERNOON SATURDAY BEFORE DIMINISHING TO 30
KNOTS LATE. WINDS WILL DIMINISH FURTHER SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
646 
WHUS71 KCLE 040758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SAT SEP 4 2010

LEZ061-142>149-162>169-041600-
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
358 AM EDT SAT SEP 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR
SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
STAY IN SAFE HARBOR.

&&

$$
946 
WHUS71 KCLE 040905
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
505 AM EDT SAT SEP 4 2010

LEZ142-143-162-163-041715-
/O.NEW.KCLE.LO.Y.0003.100904T0905Z-100904T2100Z/
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
505 AM EDT SAT SEP 4 2010

...LOW WATER ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A
GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 9 FEET IN THE NEAR
SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY.

AT 500 AM EDT THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE
WAS 3 INCHES BELOW CHART DATUM...OR 2 INCHES ABOVE THE CRITICAL
MARK FOR SAFE NAVIGATION. THE WATER LEVELS WILL REMAIN AT OR BELOW
THE CRITICAL MARK UNTIL THIS EVENING WHEN THE WINDS ON LAKE ERIE
DROP BELOW GALE FORCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
STAY IN SAFE HARBOR.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE 
BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM
OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST
WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER
WAITING UNTIL WATER LEVELS RISE.

&&

$$

LEZ061-144>149-164>169-041715-
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
505 AM EDT SAT SEP 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR
SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE
EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
STAY IN SAFE HARBOR.

&&

$$
511 
WHUS71 KCLE 041409
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 AM EDT SAT SEP 4 2010

LEZ142-143-162-163-042100-
/O.CAN.KCLE.LO.Y.0003.000000T0000Z-100904T2100Z/
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
1009 AM EDT SAT SEP 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW
WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT
THIS AFTERNOON. 

WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 9 FEET IN THE NEAR
SHORE WATERS WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED
TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LEZ061-144>149-164>169-042100-
/O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1009 AM EDT SAT SEP 4 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR
SHORE WATERS WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED
TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
STAY IN SAFE HARBOR.

&&

$$
266 
WHUS71 KCLE 041940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT SAT SEP 4 2010

LEZ142>146-050345-
/O.CAN.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
/O.NEW.KCLE.SC.Y.0038.100904T1940Z-100905T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
340 PM EDT SAT SEP 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

WEST WINDS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS TONIGHT AND
THEN CONTINUE ON SUNDAY. WAVES OF 7 TO 10 FEET WILL SUBSIDE TO 5
TO 7 FEET TONIGHT BUT ARE NOT EXPECTED TO DROP BELOW SMALL CRAFT
ADVISORY TILL LATE SUNDAY AFTERNOON. 

&& |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ162>166-042045-
/O.CAN.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
340 PM EDT SAT SEP 4 2010

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE
WARNING. 

WINDS HAVE DROPPED BELOW GALE FORCE. HOWEVER...WEST WINDS TO 30
KNOTS WILL CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20
KNOTS OVERNIGHT.  

$$

LEZ061-147>149-167>169-050100-
/O.EXT.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
340 PM EDT SAT SEP 4 2010

...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

WEST GALES TO 35 KNOTS WILL CONTINUE THROUGH SUNSET AND THEN
DIMINISH TO 30 KNOTS. WINDS WILL DIMINISH TO 15 TO 25 KNOTS ON
SUNDAY. WAVES OF 10 TO 13 FEET WILL SUBSIDE TO 7 TO 10 FEET
OVERNIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE NEARSHORE
WATERS ONCE THE GALE WARNING IS CANCELLED. SMALL CRAFT ADVISORY
CONDITIONS WILL THEN CONTINUE THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD
STAY IN SAFE HARBOR.

&&

$$
814 
WHUS71 KCLE 050114
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT SAT SEP 4 2010

LEZ147>149-050915-
/O.EXP.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/
/O.EXB.KCLE.SC.Y.0038.000000T0000Z-100906T0700Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
914 PM EDT SAT SEP 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. 

WEST WINDS TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT
AND THEN DECREASE TO 10 TO 2O KNOTS SUNDAY. WAVES WILL SLOWLY
SUBSIDE AND ARE NOT EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY
CRITERIA UNTIL THE EARLY MORNING HOURS OF MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ061-167>169-050215-
/O.EXP.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
914 PM EDT SAT SEP 4 2010

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

THE SUSTAINED WINDS HAVE DROPPED BELOW 35 KNOTS. 

$$

LEZ142>146-050915-
/O.CON.KCLE.SC.Y.0038.000000T0000Z-100905T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
914 PM EDT SAT SEP 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. 

WEST WINDS TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT
AND THEN DECREASE TO 10 TO 20 KNOTS SUNDAY. THE WAVES ARE NOT
EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA OF 3 TO 5
FEET UNTIL LATE SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$


KIELTYKA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Sep 3, 3:57 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 3, 3:57 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT FRI SEP 3 2010

.SYNOPSIS...
A COLD OVER THE APPALACHIANS WILL SWEEP OFF THE EAST COAST. AN
UPPER LEVEL TROUGH WILL DROP SOUTHEAST ACROSS THE GREAT LAKES
TONIGHT AND EARLY SATURDAY. NOTICEABLY COOLER AIR WILL MOVE INTO
THE AREA WITH CLOUDS AND SOME LAKE EFFECT SHOWERS. HIGH PRESSURE
WILL MOVE ACROSS THE OHIO VALLEY EARLY IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE COLD FRONT AND SHOWERS WILL BE EAST OF THE AREA BY THE TIME
THE FORECAST IS ISSUED. ANY LINGERING SHOWERS WILL BE EAST OF ERIE
AND CRAWFORD COUNTY PENNSYLVANIA BY 5 PM AND WILL NOT MENTION IT
FOR THIS EVENING. THE DRY SLOT WILL CONTINUE TO PUSH IN AND IT
LOOKS LIKE A BEAUTIFUL EVENING FOR FRIDAY HIGH SCHOOL FOOTBALL
GAMES. WIND WILL BE A BIT BLUSTERY EARLY ON. TEMPERATURES AND
ESPECIALLY THE DEWPOINT WILL BE NOTICEABLY LOWER. THE BULK OF THE
CHILLY AIR WILL ACCOMPANY THE TROUGH ALOFT WHICH WILL ARRIVE LATER
TONIGHT. 850 MB TEMPERATURES PROGGED TO GET COLD ENOUGH FOR LAKE
EFFECT CLOUDS BY MIDNIGHT WITH LAKE EFFECT/ENHANCED SHOWERS FROM
WEST TO EAST SOON AFTER AS THE TROUGH SWINGS ACROSS THE LAKE.
FORECAST LOW TEMPERATURES TONIGHT BASED ON LAST NIGHTS UPSTREAM
TEMPS... MAINLY IN THE MID AND LOWER 50S. A LITTLE WARMER AT THE
LAKESHORE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
SATURDAY WILL BE A PREVIEW OF FALL...DRAMATICALLY DIFFERENT THAN
RECENT WEATHER. EXTENSIVE STRATOCUMULUS SHIELD OVER THE WESTERN
GREAT LAKES WILL SWEEP IN AND WITH THE FLOW OFF LAKE ERIE AND H8
TEMPERATURES PROGGED TO DROP TO ABOUT 4C...EXPECT A FAIR AMOUNT OF
LAKE EFFECT RAIN SHOWERS. THE WEST-NORTHWEST FLOW WILL FAVOR THE
TRADITIONAL SNOWBELT. LAKE-H5 TEMPERATURE DIFFERENTIAL IS LARGE
ENOUGH TO CONTINUE TO MENTION A CHANCE OF A THUNDERSTORM.
TEMPERATURES WILL ONLY BE IN THE 60S AND IN AREAS WHERE THE RAIN
IS OCCURRING THE TEMPERATURES WILL DROP BACK TOWARD 60...COLD
ENOUGH FOR A LIGHT JACKET. THE FAR SOUTHERN COUNTIES...FROM THE
ROUTE 30 CORRIDOR SOUTH...WILL LIKELY SEE SOME IN-AND-OUT SUNSHINE.

IMPROVEMENT WILL COME QUICKLY AS THE FLOW STARTS TO BACK ON SATURDAY
NIGHT. WITH DRYING AND SUBSIDENCE THE LAKE EFFECT CLOUDS AND
SHOWERS WILL START TO SHRINK AND PROBABLY END UP ALONG THE LAKE
ERIE LAKESHORE NEAR ERIE SUNDAY MORNING AND THEN DRY UP EARLY
SUNDAY. FAIR WEATHER CUMULUS/STRATOCUMULUS WILL OCCUR ESPECIALLY
ACROSS EXTREME NE OH/NW PA AND DIMINISH BY LATE IN THE DAY WITH
TEMPS STILL BELOW NORMAL.

LOOKS LIKE A QUICK WARMER UP EARLY IN THE WORK WEEK...PERHAPS WARM
ENOUGH ON LABOR DAY FOR A LATE SUMMER SWIM...WITH HIGH TEMPERATURES
RECOVERING WELL INTO THE 70S TO AROUND 80.

DESPITE THE RELATIVELY STRONG WARM ADVECTION... THERE IS NO ELEVATED
CAPE AND THE MODEL SOUNDINGS APPEAR CAPPED AND I DOUBT THERE WILL
BE MUCH IN THE WAY OF CLOUDS. TEMPERATURES WILL BE BACK ABOVE
NORMAL BY TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A FRONTAL SYSTEM WILL MOVE ACROSS THE REGION LATE TUESDAY AND THEN
SOME LAKE EFFECT/LAKE ENHANCED SHOWERS MAY DEVELOP FOR THE NORTHEAST
PORTION OF THE FORECAST AREA. EXCEPT FOR THE LAKE ENHANCED PORTION
KEPT THE POPS 24% OR LESS...THE AIRMASS SEEMS DRY.

HIGH PRESSURE THEN BUILDS IN FOR LATE WEDNESDAY AND ITS EFFECTS WILL
LAST THROUGH THURSDAY. ANOTHER SYSTEM MAY AFFECT THE AREA FRIDAY.
SOME QUESTIONS ON THE TIMING. KEPT FRIDAY DRY AND SOME POPS FOR
FRIDAY NIGHT. WENT CLOSE TO HPC GUIDANCE FOR TEMPERATURES...THEY
LOOK REASONABLE EXCEPT FOR SOME MINOR TWEEKS MAINLY WEDNESDAY AFTER
THE FRONTAL PASSAGE.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AT 18Z THE COLD FRONT LOCATED FROM NEAR HZY TO CAK TO PHD AND
THE FRONT WAS MOVING RAPIDLY EAST. SOME SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT AND A BRIEF PERIOD OF MVFR CEILINGS AFTER
FRONTAL PASSAGE. MORE CLOUDS WILL BE MOVING IN OVERNIGHT AS THE
UPPER TROF ROTATES THROUGH THE AREA. AREAS EAST OF CLE WILL GET
MORE SIGNIFICANT LAKE EFFECT/LAKE ENHANCED SHOWERS. PLENTY OF
CLOUDS ON SATURDAY WITH MVFR CEILINGS IMPROVING TO VFR EXCEPT FROM
CLE EAST AND SOUTHEAST.

.OUTLOOK...NON VFR POSSIBLE MAINLY EASTERN AREAS SATURDAY
AFTERNOON AND NIGHT.

&&

.MARINE...
MARGINAL GALE FORCE WINDS EXPECTED FOR TONIGHT INTO SATURDAY. WINDS
UPSTREAM ON LAKE SUPERIOR ALREADY SUSTAINED AT 27 KNOTS.
ANTICIPATING STRONGER WINDS WILL ROTATE DOWN ACROSS LAKE ERIE LATER
THIS EVENING AND CONTINUE INTO SATURDAY. SO WILL KEEP SMALL CRAFT
ADVISORY GOING THIS AFTERNOON AND HOIST GALE WARNINGS FOR 8 PM THIS
EVENING.

WINDS START TO DIMINISH SATURDAY AFTERNOON BELOW GALE FORCE. WINDS
WILL CONTINUE AT 15 TO 25 KNOTS SATURDAY NIGHT INTO SUNDAY NIGHT AND
THEN DROP TO AROUND 10 KNOTS ON MONDAY AS GRADIENT WEAKENS AND HIGH
PRESSURE BUILDS IN. SOUTHWEST FLOW BEGINS TO INCREASE TUESDAY INTO
TUESDAY NIGHT AHEAD OF A COLD FRONT. FRONT SWEEPS EAST ACROSS THE
LAKE TUESDAY NIGHT AND FLOW BECOMES WESTERLY ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY FOR
     LEZ061-142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...LOMBARDY
Hazardous weather outlook, Sep 3, 3:41 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT FRI SEP 3 2010

OHZ009>012-089-PAZ001-041945-
ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
341 PM EDT FRI SEP 3 2010

...MODERATE RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-041945-
LUCAS-WOOD-OTTAWA-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
CRAWFORD PA-
341 PM EDT FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-041945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
341 PM EDT FRI SEP 3 2010

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:58 AM EDTSmall Craft AdvisoryCLE16 hr

Nearby

Gale Warnings in Ohio, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.